Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 1, NWS Austin/San Antonio, TX

March 10, 2016Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 10, 2016, 12:23 PM CST for Gonzales County, Texas. It took effect at Mar 11, 2016, 6:00 AM CST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2016, 12:23 PM CST (18:23 UTC)
In effect from
Mar 11, 2016, 6:00 AM CST
Expired
Mar 12, 2016, 11:30 AM CST
In force
30 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Gonzales (GNLT2). The gauge peaked at 19.99 ft at Mar 10, 2016, 12:00 PM CST.

actionminormoderate203003/1003/1103/1203/13
Action stage
17 ft
Minor stage
31 ft
Moderate stage
37 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08173900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

585 
WGUS44 KEWX 101823
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 PM CST THU MAR 10 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC177-111223-
/O.NEW.KEWX.FL.W.0001.160311T1200Z-160312T1730Z/
/GNLT2.1.ER.160311T1200Z.160312T0000Z.160312T0530Z.NO/
1223 PM CST THU MAR 10 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River at Gonzales.
* from Friday morning to Saturday morning...or until the warning is cancelled.
* At 11:45 AM Thursday the stage was 20.0 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue to rise to 
  near 32.1 feet by tomorrow evening.The river will fall below flood stage by 
  late Friday night. This is due to flood gate maintenance on the GBRA H5 
  dam releasing an extra 6000 cfs downstream. 
* Impact...At 31.0 feet...Minor lowland flooding begins to enter the Gonzales 
  City Park..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Gonzales           17   31   20.0   Thu 12 PM  31.0  25.8  18.0  15.2  13.8


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$

TXC123-111223-
/O.NEW.KEWX.FL.W.0002.160312T0916Z-160314T0500Z/
/CUET2.1.ER.160312T0916Z.160313T0000Z.160313T1700Z.NO/
1223 PM CST THU MAR 10 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River Near Cuero.
* from late Friday night to late Sunday night...or until the warning is 
  cancelled.
* At 11:31 AM Thursday the stage was 10.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue to rise to 
  near 25.9 feet by Saturday evening.The river will fall below flood stage by 
  Sunday early afternoon. This is due to flood gate maintenance on the GBRA H5 
  dam releasing an extra 6000 cfs downstream.
* Impact...At 27.0 feet...Lowland flooding extends into the left flood plain 
  above Cuero threatening livestock..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Cuero              19   24   10.6   Thu 12 PM  17.0  24.5  25.0  20.9  16.2


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$
1 follow-up statement
758 
WGUS84 KEWX 110334
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
934 PM CST THU MAR 10 2016

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River at Gonzales Affecting Gonzales County
  Guadalupe River Near Cuero Affecting De Witt County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC177-110404-
/O.CAN.KEWX.FL.W.0001.000000T0000Z-160312T1730Z/
/GNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 PM CST THU MAR 10 2016

The flood warning is cancelled for the Guadalupe River at Gonzales.
* At 8:45 PM Thursday the stage was 18.0 feet.
* Flood stage is 31.0 feet.
* Forecast...The river level crested at 20.0 feet around noon Thursday well
  below the flood stage. The river level will continue falling and is expected
  to go below 17 feet Friday morning.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Gonzales           17   31   18.0   Thu 09 PM  16.8  15.7  15.2  13.9  13.4


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$

TXC123-110404-
/O.CAN.KEWX.FL.W.0002.000000T0000Z-160314T0500Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 PM CST THU MAR 10 2016

The flood warning is cancelled for the Guadalupe River Near Cuero.
* At  9:16 PM Thursday the stage was 13.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river level is expected to crest around 19.7 feet Saturday
  morning. This is below the flood stage of 24 feet.
  
  
&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Cuero              19   24   13.0   Thu 09 PM  16.2  19.7  18.1  15.6  12.8


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 12:06 PM CST, 17 minutes earlier.

Area forecast discussion, Mar 10, 12:06 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 PM CST THU MAR 10 2016

.AVIATION...
MVFR CIGS ARE EXPECTED TO CONTINUE AT ALL TAF SITES FOR THE NEXT
SEVERAL HOURS WITH ISOLATED SHRA AT SAT/SSF AND CONTINUOUS SHRA AT
DRT. DRY AIR MOVING INTO MIDLEVELS JUST TO OUR EAST SHOULD HELP
KEEP SHRA OUT OF AUS FOR MOST OF THE AFTERNOON...SO HAVE LEFT THEM
OUT OF TAFS FOR NOW. IFR CIGS AND VSBYS MAY BRIEFLY OCCUR AT DRT
LATER THIS AFTERNOON AND EARLY EVENING WHERE HEAVIER SHRA ARE
POSSIBLE AS THE UPPER LEVEL LOW OVER MEXICO MOVES NE. ELEVATED
INSTABILITY MAY CAUSE VERY ISOLATED TSRA AT DRT AND SAT/SSF...BUT
HAVE IT LEFT OUT OF TAFS DUE TO VERY LOW COVERAGE.

SHRA SHOULD PERSIST THROUGH THE EVENING AND OVERNIGHT HOURS AT
DRT AND PICK UP AT THE I-35 TAF SITES LATER THIS EVENING AS THE
LOW GRADUALLY MOVES NE WITH ADDITIONAL SHORTWAVES ROTATING AROUND
THE LOW. CIGS WILL LIKELY BE BORDERLINE IFR/LIFR AT THE I-35 SITES
WHILE REMAINING BORDERLINE MVFR/IFR AT DRT. SHOWER COVERAGE SHOULD
DECREASE LATE TOMORROW MORNING INTO THE AFTERNOON AS SOUTHERLY
WINDS RETURN AND CIGS IMPROVE TO MVFR. MORE SIGNIFICANT TSRA
CHANCES FOR THE I-35 TAF SITES RETURN BY TOMORROW EVENING.

&&

.PREV DISCUSSION... /ISSUED 1044 AM CST THU MAR 10 2016/

UPDATE...
MADE A FEW MINOR CHANGES. HAVE NOT SEEN AND LIGHTNING OVER OUR CWA
TODAY...SO CHANGED WEATHER TYPE TO SHOWERS WITH ISOLATED
THUNDERSTORMS FOR THE REST OF TODAY. HAVE ALSO LOWERED QPF FOR
THE AFTERNOON ACROSS THE WESTERN HALF OF THE AREA. THINK LIGHT
RAIN WILL BE MAIN WEATHER AND OUR QPF WAS TOO HIGH. ADJUSTED
HOURLY GRIDS TO ACCOUNT FOR OBSERVATIONAL TRENDS. THIS BROUGHT THE
WIND FORECAST INTO AGREEMENT WITH OBSERVATIONS.

PREV DISCUSSION... /ISSUED 555 AM CST THU MAR 10 2016/

UPDATE...12Z AVIATION UPDATE BELOW.

AVIATION...A LARGE MIX OF FLIGHT CATEGORIES ONGOING EARLY THIS
MORNING. IFR CEILINGS PREVAIL NORTHEAST OF A BMQ-AUS-BEA LINE AND
MVFR TO VFR SOUTHWEST OF THIS LINE...WITH THE EXCEPTION OF SOME
IFR CEILINGS IN THE HILL COUNTRY. AREAS OF -RA WILL CONTINUE
THROUGH THE MORNING HOURS. MORE MODERATE BATCH OF RA WILL MOVE UP
FROM THE SOUTH INTO THE SAT AREA IN THE NEXT HOUR. A BRIEF
REDUCTION IN PRECIPITATION MAY OCCUR THIS AFTERNOON ALONG AND EAST
OF I-35...WITH MVFR CEILINGS PREVAILING. RA COVERAGE LOOKS TO
INCREASE TONIGHT I-35 WEST TO THE RIO GRANDE. CEILINGS LOWER BACK
INTO IFR AND POTENTIALLY LIFR IN SOME AREAS TONIGHT...ALONG WITH
IFR TO MVFR VISIBILITY. WIND OUT OF THE NW TO NNE THIS MORNING
AROUND 6-12 KTS...INCREASING MIDDAY TO AROUND 15 KTS WITH SOME
GUSTS AROUND 25 KTS. WINDS LOOK TO DECREASE ALONG THE I-35
CORRIDOR THIS EVENING...AND POSSIBLY BECOME LIGHT AND VARIABLE AS
SURFACE LOW MEANDERS NEAR SAT...BUT REMAIN POTENTIALLY GUSTY FROM
THE NW AT DRT ON THE BACK SIDE OF THE LOW.

PREV DISCUSSION... /ISSUED 341 AM CST THU MAR 10 2016/

SHORT TERM (TODAY THROUGH FRIDAY)...
MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
EARLY THIS MORNING ACROSS THE SOUTHEAST PART OF SOUTH CENTRAL TEXAS.
MOST OF THE HIRES AND MEDIUM-RANGE MODELS ARE IN GOOD AGREEMENT ON
BRINGING A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL
PLAINS AND OVER THE AREA SOUTHEAST COUNTIES AS A POTENT UPPER LEVEL
STORM SYSTEM OVER CENTRAL MEXICO MOVES TO THE EAST. ABUNDANT GULF
MOISTURE CONTINUES TO BE PULLED WITH PWATS IN THE 1.6 TO 1.9 RANGE
WHILE A SURFACE LOW DEVELOPS OVER THE WESTERN GULF OF MEXICO.
WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME ACROSS THE
SOUTHEAST COUNTIES. HOWEVER...ISOLATED MINOR FLOODING CANT BE RULED
OUT...ESPECIALLY OVER PARTS OF DEWITT...LAVACA AND FAYETTE COUNTIES
WHERE THE PAST 24 HOUR RAINFALL TOTALS WERE IN THE 2 TO 4
INCHES RANGE. WILL BE MONITORING THIS SITUATION CLOSELY. A
SURFACE LOW PRESSURE SYSTEM ACROSS THE WESTERN GULF OF MEXICO IS
FORECAST TO PUSH TO THE NORTH AND INTO EAST TEXAS BY THIS
AFTERNOON. A LULL OF THE PRECIPITATION ACTIVITY IS EXPECTED ACROSS
THE SOUTHEAST LATE THIS MORNING/EARLY AFTERNOON AS SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS SHIFT TO THE NORTH AND
NORTHWEST TO AFFECT PARTS OF THE HILL COUNTRY AND RIO GRANDE
PLAINS. SOME STORMS MAY BECOME STRONG...ESPECIALLY LATE THIS
AFTERNOON ACROSS THE HILL COUNTRY WITH MAIN WEATHER HAZARDS BEING
SMALL HAIL AND THUNDERSTORM GUSTY WINDS UP TO 50 MPH. THE SHOWER
AND THUNDERSTORM ACTIVITY ACROSS THE RIO GRANDE PLAINS WILL BE
ENHANCED BY A DEVELOPING SURFACE LOW (UPPER LEVEL STORM SYSTEM
REFLECTION DOWN TO THE SURFACE) AS IT MOVES TO THE NORTHEAST AND
INTO THE RIO GRANDE VALLEY. SEVERAL ROUNDS OF MODERATE SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED WITH RAINFALL AMOUNTS RANGING
FROM ONE QUARTER TO ONE HALF INCH AND ISOLATED ONE INCH TOTALS.
EXPECT A BREEZY DAY ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY WITH
GUSTS UP TO 30 MPH AND HIGHER WITH THUNDERSTORMS AS MENTIONED
ABOVE.

RAIN CHANCES CONTINUE LATE TONIGHT INTO FRIDAY AS THE UPPER LEVEL
STORM SYSTEM PUSHES TO THE NORTHEAST. HOWEVER...RAINFALL AMOUNTS
SHOULD BE LIMITED TO ONE QUARTER OF AN INCH OVER MOST AREAS WITH
ISOLATED ONE HALF INCH ON FRIDAY.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
BY FRIDAY NIGHT INTO SATURDAY...THE UPPER LEVEL STORM SYSTEM
SHOULD BE RIGHT OVER OUR AREA AND MOVING NORTHEAST AND AWAY DURING
THE OVERNIGHT HOURS. AFTER A CLOUDY START ON SATURDAY...CLOUDS ARE
EXPECTED TO DISSIPATE FROM WEST TO EAST WITH MOSTLY SUNNY SKIES
FOR THE AFTERNOON AND HIGH TEMPERATURES IN MID TO UPPER 70S ACROSS
MOST AREAS. A FAST MOVING UPPER LEVEL STORM SYSTEM IS FORECAST TO
PUSH NORTH OF THE AREA SUNDAY WITH NO IMPACT TO SOUTH CENTRAL
TEXAS. A WARMING TREND AND DRY WEATHER CONDITIONS ARE EXPECTED
FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK. DAYTIME HIGH
TEMPERATURES WILL BE RANGING FROM THE MID TO UPPER 80S.
RAIN CHANCES RETURN LATER IN THE WEEK AS ANOTHER UPPER LEVEL
SYSTEM APPROACHES FROM THE NORTHWEST AND A COLD FRONT MOVES
THROUGH THE AREA LATE WEDNESDAY INTO THURSDAY OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  57  70  56  74 /  70  60  70  40  20
AUSTIN BERGSTROM INTL AIRPORT  67  58  70  54  75 /  70  60  60  40  10
NEW BRAUNFELS MUNI AIRPORT     68  57  71  54  76 /  80  60  60  40  10
BURNET MUNI AIRPORT            64  56  65  53  72 /  80  70  70  40  20
DEL RIO INTL AIRPORT           65  55  68  52  79 /  70  80  70  20   0
GEORGETOWN MUNI AIRPORT        66  57  68  55  72 /  70  70  70  40  20
HONDO MUNI AIRPORT             67  55  69  52  77 /  80  70  60  30  -
SAN MARCOS MUNI AIRPORT        68  57  70  54  75 /  70  60  60  40  10
LA GRANGE - FAYETTE REGIONAL   70  59  73  56  75 /  70  50  50  40  20
SAN ANTONIO INTL AIRPORT       67  57  69  55  77 /  80  70  60  30  10
STINSON MUNI AIRPORT           69  57  70  55  78 /  80  70  60  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...LH
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Mar 10, 3:16 AM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CST THU MAR 10 2016

TXZ171>173-183>194-202>209-217>225-228-111000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
316 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

RAIN CHANCES CONTINUE TODAY INTO TONIGHT...WITH A FEW EMBEDDED
THUNDERSTORMS POSSIBLE. A STRONG STORM OR TWO...CAPABLE OF
PRODUCING SMALL HAIL AND GUSTY WINDS UP TO 50 MPH...WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT SOUTH OF A EAGLE PASS TO
SAN ANTONIO LINE. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FRIDAY. A STRONG
STORM OR TWO...CAPABLE OF PRODUCING SMALL HAIL...WILL BE POSSIBLE.
BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE...MAINLY NORTH OF I-10.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 12:23 PM CSTRiver Flood WarningEWXDeWitt3 days

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.